Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 9, 2004, 6:27 PM EDT for Herkimer County, New York. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2004, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 9, 2004, 7:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Herkimer County, NY
The radar
The Albany radar (KENX), 84 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:30 PM EDT | TSTM WND DMG | West Winfield, NY | TREES DOWN |
| Jun 9, 6:30 PM EDT | TSTM WND DMG | West Winfield, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 4:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 092227
SVRALY
NYC043-092300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK
* UNTIL 700 PM EDT
* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST WINFIELD...OR ABOUT 10
MILES SOUTHWEST OF ILION...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JORDANVILLE BY 640 PM EDT
LAT...LON 4297 7520 4297 7476 4288 7476 4289 7489
4283 7491 4289 7506 4287 7520
$$
SNDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:16 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 9, 3:16 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 316 PM EDT WED JUN 9 2004 .DISC...CDFNT STL JST N OF ST LAWRENCE VLY ERLY THIS AFT. FNT WL SLIDE SLOWLY S AND E RCHG MHWK VLY AND SRN VT AFT MIDNIGHT AND SLIDING THRU FAR SE PTN OF FA ARND DAYBREAK AS A LTL WAV OF LOW PRES DVLPS ALG FNT WHICH MAY KEEP PCPN GOING FOR AWHILE LONGER ON THU ACRS SE PTN OF FA. .SHORT TERM...MID LVL CAP HAS PROTECTED FA FOR MCH OF THE DAY WITH RING OF FIRE NOW ALMOST SURROUNDING FA. MID LVL CAP APPEARS TO BRK ACRS FA BSD ON BUFKIT MDL SNDGS BTWN 21Z ACRS WRN PTN OF FA AND 22Z TO 00Z ACRS ERN PTN OF FA. MNY PARAMETERS ARE COMING TOGETHER FOR A VERY ACTIVE EVENING ACRS FA. FRST THETA E RDG AXIS ACCELERATES E FM SW NY/NW PA TO SE NY AND SW NEW ENG BY 00Z...DIV Q AT H2 ACRS NRN HLF OF FA...OMEGA FIELDS MAX BTWN H10-H5 ACRS CNTRL NY AT 00Z AND THEN DECRS. WHILE NOT ALL KEY SVR PARAMETERS ARE LINED UP THIS EVNG BRKG OF CAP AND ADVECTION OF STORMS FM W SHLD MAKE FOR AN INTERESTING EVNG. MAIN SVR THREAT WL BE WNDS AS H8 25KTS...H5 40-50KTS WITH 100KT JET ACRS CNDN MARITIMES AND 125 KT JET AT H2 ACRS SRN CAN WHICH AS IT EXITS PUTS FA IN FVRBL RR QUAD. .LONG TERM...ACTVTY SHLD DIMININISH LATE TNGHT AND OTHR THAN WAV ON THE FNT CONTRIBUTING TO SOM LINGERING SHRA THU MRNG ACRS SRN PTN OF FA WL XPCT DRY CNDTNS FM LATE THU INTO MON. LARGE RDG BUILDS ACRS NE OVR THE WEEKEND AND SLIDES OFF E CST ERLY NXT WEEK. PCPN FM SYS ERLY NXT WEEK MAY NOT RCH FA TIL LATE MON OR MON NGHT AS NOSE OF RDG TRIES TO BUILD BACK W ON MON. TMPS GRNLY SEASONABLE...ALTHOUGH HIGHS TOMORROW BLW NRML AND LOWS THU NGHT AND FRI NGHT 5 TO 10 DEGREES BLW NRML. .AVIATION...DUE TO A LACK OF TRANSMITTED OBSERVATIONS...THE KGFL TAF WILL NOT BE AVAILABLE. GENERALLY VFR CONDITIONS THROUGH 00Z WITH SCATTERED MVFR/IFR CIGS/VSBYS DUE TO TSRA/SHRA. SCATTERED TSRA COULD PRODUCE STRONG WIND GUSTS AND LARGE HAIL. BETWEEN 00Z AND 03Z CONDITIONS WILL LOWER TO GENERALLY MVFR IN -SHRA/BR AND PERSIST MOST OF THE NIGHT. AFTER SUNRISE...CONDITIONS WILL IMPROVE TO GENERALLY VFR WITH CIGS AROUND 3500-4000 FEET...BUT LOCALIZED MVFR CIGS/VSBYS STILL POSSIBLE IN -SHRA. .HYDROLOGY...PRECIPITABLE WATER VALUES TOP OUT BTWN 1.9 TO 2.0 INCHES THIS EVNG. TRAINING OF CELLS WLD BE MAIN CONCERN AND HAV ADDED ENHANCED WRD TO FCST FOR FRST HLF OF TNGHT. 1 HR FFG VALUES RANGE FROM 1.7 TO 2.9 INCHES. WHILE SHARP WITHIN-BANK RISES MAY OCCUR ON SOME OF OUR SMALLER RIVERS THE SHOWERS AND STORMS SHOULD NOT HAVE MCH OF AN IMACT ON THE LARGER RIVERS SUCH AS THE HUDSON...MOHAWK...OR HOUSATONIC AS MUCH SINCE WE ARE NOT LOOKING FOR HEAVY RAIN OVER A WIDESPREAD AREA. THAT BEING SAID LOCALIZED FLASH FLOODING NOT OUT OF THE QSTN ESPCLY BTWN 22Z AND 06Z. .ALY...PARTS OF NORTHERN PORTION OF FORECAST AREA IN A SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT.
Hazardous weather outlook, Jun 9, 5:00 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 500 AM EDT WED JUN 9 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY FROM THE CAPITAL DISTRICT NORTHWARD. A FEW THUNDERSTORMS MAY PRODUCE STRONG WINDS IN EXCESS OF 58 MPH AND LARGE HAIL. VERY HEAVY RAINFALL IS POSSIBLE WHERE TRAINING OF STORMS OCCURS. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 9, 4:25 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT WED JUN 9 2004 NYZ038-039-082-092115- ...A STRONG THUNDERSTORM IN HERKIMER AND FULTON COUNTIES... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF FRANKFORT...OR ABOUT OVER UTICA...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... FRANKFORT BY 430 PM EDT NEWPORT BY 435 PM EDT MIDDLEVILLE AND HERKIMER BY 440 PM EDT LITTLE FALLS BY 455 PM EDT DOLGEVILLE BY 500 PM EDT
Special weather statement, Jun 9, 5:20 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 520 PM EDT WED JUN 9 2004 NYZ042-043-083-092215- ...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....FREQUENT LIGHTNING. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF WARRENSBURG...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... WARRENSBURG BY 530 PM EDT BOLTON LANDING...LAKE GEORGE VILLAGE AND LAKE GEORGE BY 540 PM EDT COMSTOCK AND 8 MILES SOUTH OF WHITEHALL BY 605 PM EDT HARTFORD AND GRANVILLE BY 615 PM EDT
Special weather statement, Jun 9, 5:51 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 551 PM EDT WED JUN 9 2004 NYZ040-047>050-092230- ...STRONG THUNDERSTORMS IN SCHOHARIE...MONTGOMERY...SCHENECTADY AND SARATOGA COUNTIES... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GALWAY TO AMSTERDAM TO 9 MILES NORTHWEST OF CENTRAL BRIDGE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF AMSTERDAM TO AMSTERDAM TO 9 MILES SOUTHEAST OF CANAJOHARIE...AND MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... CENTRAL BRIDGE BY 555 PM EDT SCHOHARIE BY 600 PM EDT ROTTERDAM JUNCTION AND DELANSON BY 615 PM EDT DUANESBURG BY 625 PM EDT EAST GLENVILLE...ALPLAUS...SCOTIA AND NISKAYUNA BY 630 PM EDT
Local storm report, Jun 9, 6:02 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG PERTH 43.01N 74.19W
06/09/2004 FULTON NY LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
0529 PM TSTM WND DMG JOHNSTOWN 43.01N 74.37W
06/09/2004 FULTON NY LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
0529 PM TSTM WND DMG GLOVERSVILLE 43.05N 74.35W
06/09/2004 FULTON NY LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN. ROOF BLOWN OFF HOUSE
ON BLEEKER ST.
&&Local storm report, Jun 9, 6:10 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG CLIFTON PARK 42.85N 73.81W
06/09/2004 SARATOGA NY NWS EMPLOYEE
TREES AND POWERLINES DOWN.
0600 PM TSTM WND DMG HARMONY CORNERS 42.98N 73.96W
06/09/2004 SARATOGA NY NWS EMPLOYEE
TREES AND POWERLINES DOWN.
&&The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:14 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 61 min |
| Jun 9, 5:23 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 67 min |
| Jun 9, 5:57 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 48 min |
| Jun 9, 6:10 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga | 50 min |
| Jun 9, 6:17 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 43 min |
| Jun 9, 6:50 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 55 min |
| Jun 9, 7:00 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.